The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (818 KB) | Metadata | Table of Contents | ZAA summary
Volume 19, Issue 4, 2000, pp. 1075–1086
DOI: 10.4171/ZAA/999

Published online: 2000-12-31

Some Properties of Legendre Functions and Related Applications

Chie-Ping Chu[1]

(1) Soochow University, Taipei, Taiwan

Some properties of Legendre functions in an asymmetric interval (with respect to zero) with zero boundary values are obtained through variational methods. There are given some applications to the monotonicity and estimates of the first Dirichlet cigenvalue for moving bands on $S^2$.

Keywords: Peak and shape of Legendre functions, monotonicity and estimates of eigenvalues

Chu Chie-Ping: Some Properties of Legendre Functions and Related Applications. Z. Anal. Anwend. 19 (2000), 1075-1086. doi: 10.4171/ZAA/999